Alert archive / Guam / Small Craft Advisories in 2021
Small Craft Advisory 17, NWS Guam
NWS Guam issued this small craft advisory at Nov 12, 2021, 11:56 PM CST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2021, 11:56 PM CST (05:56 UTC)
- Expired
- Nov 14, 2021, 2:00 AM CST
- In force
- 26 hr
- Issued by
- NWS Guam
The text
As transmitted.
862 WHGM70 PGUM 130556 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 356 PM ChST Sat Nov 13 2021 PMZ151>154-140800- /O.NEW.PGUM.SC.Y.0017.211113T0556Z-211114T0800Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 356 PM ChST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CHST SUNDAY... * WHAT...East winds 15 to 20 kt with frequent gusts up to 25 kt and seas 7 to 9 feet. * WHERE...Marianas Coastal Waters. * WHEN...Until 6 PM ChST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Largest concern is for frequent gusts making navigation challenging for smaller vessels. Winds are expected to diminish by Sunday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Exercise caution, especially near reef lines and when entering or leaving harbors and inlets. && $$ CRUZ
1 follow-up statement
441 WHGM70 PGUM 132014 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 614 AM ChST Sun Nov 14 2021 PMZ151>154-140800- /O.CON.PGUM.SC.Y.0017.000000T0000Z-211114T0800Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 614 AM ChST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 6 to 8 feet. * WHERE...Tinian, Rota, Guam and Saipan Coastal Waters. * WHEN...Until 6 PM ChST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Largest concern is for frequent gusts making navigation challenging for smaller vessels. Winds are expected to diminish by this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Ziobro
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 4:35 PM CST, 7 hours 21 minutes earlier.
Area forecast discussion, Nov 12, 4:35 PM CST, 7 hours 21 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 835 AM ChST Sat Nov 13 2021 .Marianas Synopsis... Guam Doppler weather radar shows isolated showers moving through the Marianas Waters. The Ipan buoy reveals combined seas of 6 to 8 feet, composed mainly of east trade-wind swell. && .Discussion... The trough passing south of Guam managed to raise just enough showers to scuff along to the south of us, and largely miss the CNMI. The next disturbance is the one the GFS was trying to spin up into a tropical storm on Tuesday as it hits us. And, it's still trying that. NavGem and ECMWF-HiRes take it south as a weaker system. Going with that for now. Nevertheless, it is pumping up the trade-winds to our east. Please see the marine section for full details. By Thursday night, conditions will be drying out, if not a little sooner. && .Marine... ASCAT shows a huge fetch of trade winds east of the Marianas. Went with the ECMWF-Wave as it was a foot higher than the current grids, a foot higher than the GFSwave and agreed with satellite altimetry as well as the buoy. Maintained the high risk of rip currents through Sunday night, and looks like there could be another period starting Monday night. This makes sense as, with a fetch like that, the seas will not be in a hurry to trend downward. Winds are just below small craft advisory criteria and will have to be watched. && .Eastern Micronesia... Satellite imagery continues to show an active ITCZ across the region. Showers are starting to decrease around Majuro, and Kosrae is expected to follow in that trend later today. Pohnpei currently has showers developing just to the south, but showers are expected to redevelop northward today. Overall, little was changed with the latest forecast, except in the short-term (next 12-48 hours) with the acceleration of the drier weather across the region. Locally heavy showers and gusts around 25 knots in heavier showers were kept in today's forecast for Pohnpei as the latest 12Z runs of the GFS still supports this outcome. Heavy showers could cause some nuisance or short-term flooding for Pohnpei. The 12Z run of the GFS continues to support the reign of drier weather with moderate trade winds for the next 1-2 days as the current convection pushes west before the ITCZ recycles with new convection next week. It is important to note that the 12Z run of the ECMWF was not in yet when the forecast was due, so the 12Z run was compared to the 0Z run of the ECMWF that was available to yesterday's day shift. The new run of the GFS was much drier overall, compared to the older ECMWF, but the GFS still followed the main trends of the previous forecast, which lead to only short-term changes being made. Once the 12Z run of the ECMWF came in it did trend more closely with the GFS. Altimetry shows seas across the region are around 5 to 7 feet, with seas about a foot less at Kosrae. Seas are expected to remain around 5 to 7 feet through the beginning of next week. Wave models push seas to around 8 ft for Majuro by Thursday due to a mix of trade and northeasterly swell. && .Western Micronesia... Satellite imagery this mornings shows scattered showers around Chuuk while Yap proper and Palau are currently dry. However, the dry period is expected to end soon as a trough moving south of Guam is moving westward through Yap State and towards Palau. Cloud cover and showers are expected to increase for Yap proper by this afternoon, while Palau is expected to stay on the drier side until tonight. Today for Chuuk, the GFS showed the possibility of gusts of 25 knots, especially in heavier showers, so locally heavy showers with gusts of 25 knots possible in heavy showers was added for today. Chuuk is expected to remain wet for the rest of the weekend as the ITCZ remains active until about Sunday night or Monday when convection is expected to diminish and move west. Chuuk may see a brief period of drier weather before the ITCZ recycles and new convection develops to the east and then moves westward. Yap and Palau are also expected to be wet through the rest of the weekend as the surface trough moves through. The GFS and ECMWF both still support the transition to a monsoonal pattern with southwesterly winds around Tuesday or Wednesday as a broader tropical disturbance develops and moves towards the Marianas and then into the Philippine sea. The 12Z runs of the GFS and ECMWF do differ on the development of showers around Yap and Palau due to the positions of the circulations. Both models show a weak circulation developing west of Palau around Monday, but the GFS has it much closer to Palau and this creates more showers around Yap and Palau. The ECMWF's circulation moves west as another circulation develops within the tropical disturbance around Monday. This circulation develops south of the Guam and closer to Yap. The GFS develops this second circulation slightly later and closer to Guam. The actual position of any circulation that does develop will likely change the amount and timing of showers, so monitor the forecast for any changes. Combined seas are currently around 5 to 7 feet, due to trade and northerly swell. Seas are expected to decrease by 1 to 2 feet late Sunday or Monday. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...High Rip Current Risk through late Sunday night for GUZ001>004. MP...None. Marianas Waters...None. && Marianas: Stanko Micronesia: Schank
Nearby
Small Craft Advisories in Guam, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.